Alert archive / Texas / High Wind Warnings in 2018

High Wind Warning 8, NWS Amarillo, TX

December 12, 201820 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Dec 12, 2018, 2:48 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 13, 2018, 12:00 AM CST. It was in force for 22 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2018, 2:48 PM CST (20:48 UTC)
In effect from
Dec 13, 2018, 12:00 AM CST
Expired
Dec 13, 2018, 9:41 PM CST
In force
22 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 1:00 AM CSTHIGH SUST WINDS 403 Sse Boise City, OK
Dec 13, 1:39 AM CSTNON-TSTM WND GST 6211 Ssw Romero, TX
Dec 13, 2:10 AM CSTNON-TSTM WND GST 583 Sw Dalhart, TX
Dec 13, 2:53 AM CSTHIGH SUST WINDS 403 Sw Dalhart, TX
Dec 13, 3:35 AM CSTHIGH SUST WINDS 433 W Dumas, TX
Dec 13, 3:50 AM CSTHIGH SUST WINDS 4312 Sw Claude, TX
Dec 13, 4:00 AM CSTHIGH SUST WINDS 413 Nne Umbarger, TX
Dec 13, 4:00 AM CSTHIGH SUST WINDS 426 Wsw Adrian, TX
Dec 13, 4:02 AM CSTNON-TSTM WND GST 6311 Ssw Romero, TX
Dec 13, 4:10 AM CSTHIGH SUST WINDS 4511 Ssw Romero, TX
Dec 13, 4:15 AM CSTHIGH SUST WINDS 5211 Ssw Romero, TX
Dec 13, 4:20 AM CSTHIGH SUST WINDS 419 N Amarillo, TX
Dec 13, 4:20 AM CSTHIGH SUST WINDS 466 Wsw Adrian, TX
Dec 13, 4:24 AM CSTHIGH SUST WINDS 4311 Wnw Bootleg, TX
Dec 13, 4:25 AM CSTHIGH SUST WINDS 414 E Palo Duro (Ja), TX
Dec 13, 4:35 AM CSTHIGH SUST WINDS 40Goodnight, TX
Dec 13, 4:40 AM CSTHIGH SUST WINDS 486 Wsw Adrian, TX
Dec 13, 4:45 AM CSTNON-TSTM WND GST 603 Nne Umbarger, TX
Dec 13, 5:00 AM CSTNON-TSTM WND GST 602 Wnw Hereford, TX
Dec 13, 5:13 AM CSTHIGH SUST WINDS 5511 Ssw Romero, TX
Dec 13, 5:14 AM CSTNON-TSTM WND GST 6411 Ssw Romero, TX
Dec 13, 5:27 AM CSTHIGH SUST WINDS 516 Wsw Adrian, TX
Dec 13, 5:27 AM CSTNON-TSTM WND GST 666 Wsw Adrian, TX
Dec 13, 5:38 AM CSTHIGH SUST WINDS 4811 Wnw Bootleg, TX
Dec 13, 5:38 AM CSTNON-TSTM WND GST 6111 Wnw Bootleg, TX
Dec 13, 6:00 AM CSTHIGH SUST WINDS 402 Wnw Hereford, TX
Dec 13, 6:12 AM CSTHIGH SUST WINDS 436 Ene Amarillo, TX
Dec 13, 6:15 AM CSTHIGH SUST WINDS 435 Ene Hereford, TX
Dec 13, 6:35 AM CSTHIGH SUST WINDS 401 Ssw Panhandle, TX
Dec 13, 6:42 AM CSTHIGH SUST WINDS 503 Nne Umbarger, TX
Dec 13, 6:45 AM CSTHIGH SUST WINDS 432 Wnw Hereford, TX
Dec 13, 6:45 AM CSTHIGH SUST WINDS 453 Nne Umbarger, TX
Dec 13, 7:30 AM CSTHIGH SUST WINDS 43Goodnight, TX
Dec 13, 7:30 AM CSTHIGH SUST WINDS 461 Nnw Stinnett, TX
Dec 13, 7:59 AM CSTNON-TSTM WND DMG4 Wsw Amarillo, TXPOWER LINE SNAPPED AND THREATENING TO HIT PASSING VEHICLES
Dec 13, 8:05 AM CSTHIGH SUST WINDS 403 W Dozier, TX
Dec 13, 8:13 AM CSTHIGH SUST WINDS 4015 Nnw Amarillo, TX
Dec 13, 8:15 AM CSTHIGH SUST WINDS 417 Sse Amarillo, TX
Dec 13, 9:13 AM CSTNON-TSTM WND GST 5811 Wnw Bootleg, TX
Dec 13, 9:13 AM CSTNON-TSTM WND GST 583 W Dozier, TX
Dec 13, 9:15 AM CSTHIGH SUST WINDS 402 E Pampa, TX
Dec 13, 9:15 AM CSTHIGH SUST WINDS 442 Wnw Hereford, TX
Dec 13, 9:23 AM CSTNON-TSTM WND GST 5812 Sw Claude, TX
Dec 13, 9:34 AM CSTHIGH SUST WINDS 494 E Palo Duro (Ja), TX
Dec 13, 9:38 AM CSTNON-TSTM WND GST 583 W Dozier, TX
Dec 13, 9:40 AM CSTHIGH SUST WINDS 402 Wsw Clarendon, TX
Dec 13, 9:45 AM CSTHIGH SUST WINDS 413 W Dozier, TX
Dec 13, 9:54 AM CSTHIGH SUST WINDS 421 Wnw Fritch, TX
Dec 13, 9:54 AM CSTHIGH SUST WINDS 441 Ssw Panhandle, TX
Dec 13, 9:55 AM CSTHIGH SUST WINDS 487 Sse Amarillo, TX
Dec 13, 9:57 AM CSTHIGH SUST WINDS 5311 Ssw Romero, TX
Dec 13, 10:00 AM CSTHIGH SUST WINDS 411 Ene Mclean, TX
Dec 13, 10:03 AM CSTHIGH SUST WINDS 401 Nw Palo Duro Reservoi, TX
Dec 13, 10:05 AM CSTHIGH SUST WINDS 4812 Sw Claude, TX
Dec 13, 10:07 AM CSTHIGH SUST WINDS 426 E Canadian, TX
Dec 13, 10:09 AM CSTHIGH SUST WINDS 413 Nnw Palo Duro Canyon, TX
Dec 13, 10:20 AM CSTHIGH SUST WINDS 442 W Guymon, OK
Dec 13, 10:24 AM CSTHIGH SUST WINDS 47Goodnight, TX
Dec 13, 10:24 AM CSTNON-TSTM WND GST 61Goodnight, TX
Dec 13, 10:25 AM CSTHIGH SUST WINDS 422 Wsw Clarendon, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2690 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS74 KAMA 122048
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
248 PM CST Wed Dec 12 2018

OKZ001>003-TXZ001>020-317-131200-
/O.UPG.KAMA.HW.A.0005.181213T0900Z-181213T2100Z/
/O.NEW.KAMA.HW.W.0008.181213T0600Z-181214T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
248 PM CST Wed Dec 12 2018

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

The National Weather Service in Amarillo has issued a High Wind
Warning, which is in effect from midnight tonight to 6 PM CST
Thursday. The High Wind Watch is no longer in effect.

* Timing...Overnight Wednesday to Thursday afternoon.

* Winds...North 35 to 45 mph with gusts up to 70 mph.

* Impacts...Strong cross winds along the I40 corridor expected.
  High winds can blow down small outbuildings and break limbs.
  Sudden wind gusts can cause drivers to lose control...
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust...reducing visibility... and cause flying
  debris. Isolated power outages could be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

Ferguson
5 follow-up statements
080 
WWUS74 KAMA 130942
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
342 AM CST Thu Dec 13 2018

OKZ001>003-TXZ001>020-317-131800-
/O.CON.KAMA.HW.W.0008.000000T0000Z-181214T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
342 AM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* Timing...Through 6 PM CST today. 

* Winds...North winds between 35 and 45 mph with gusts of 60 to 
  70 mph are expected today across the Oklahoma and Texas 
  Panhandles.

* Impacts...Strong cross winds along the Interstate 40 corridor
  are anticipated. High winds can blow down small outbuildings and
  break tree limbs. Sudden wind gusts can cause drivers to lose
  control...especially in lightweight or high profile vehicles.
  Strong winds can cause blowing dust...reducing visibility... and
  cause flying debris. Isolated power outages may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Outdoor items such as
lawn furniture and garbage cans should be properly secured.

&&

$$

Andrade
380 
WWUS74 KAMA 131716
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1116 AM CST Thu Dec 13 2018

OKZ001>003-TXZ001>020-317-140000-
/O.CON.KAMA.HW.W.0008.000000T0000Z-181214T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
1116 AM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* Timing...Through 6 PM CST today.

* Winds...North 35 to 45 mph with gusts up to 70 mph.

* Impacts...Strong cross winds along the Interstate 40 corridor 
  are anticipated. High winds can blow down small outbuildings 
  and break tree limbs. Sudden wind gusts can cause drivers to 
  lose control...especially in lightweight or high profile 
  vehicles. Strong winds can cause blowing dust...reducing 
  visibility... and cause flying debris. Isolated power outages 
  may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Outdoor items such
as lawn furniture and garbage cans should be properly secured.

&&

$$

Ward
732 
WWUS74 KAMA 132053
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
253 PM CST Thu Dec 13 2018

TXZ014-015-018>020-140000-
/O.EXT.KAMA.HW.W.0008.000000T0000Z-181214T0600Z/
Gray-Wheeler-Armstrong-Donley-Collingsworth-
Including the cities of Pampa, Shamrock, Wheeler, Claude, 
Clarendon, and Wellington
253 PM CST Thu Dec 13 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR
SOUTHEASTERN TEXAS PANHANDLE...

* Timing...Through 12 AM CST tonight.

* Winds...North 35 to 45 mph with gusts up to 65 mph.

* Impacts...Strong cross winds along the Interstate 40 corridor 
  are anticipated. High winds can blow down small outbuildings 
  and break tree limbs. Sudden wind gusts can cause drivers to 
  lose control...especially in lightweight or high profile 
  vehicles. Strong winds can cause blowing dust...reducing 
  visibility... and cause flying debris. Isolated power outages 
  may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Outdoor items such
as lawn furniture and garbage cans should be properly secured.

&&

$$

OKZ001>003-TXZ001>013-016-017-317-140000-
/O.CON.KAMA.HW.W.0008.000000T0000Z-181214T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Hereford, 
Canyon, and Palo Duro Canyon
253 PM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* Timing...Through 6 PM CST today.

* Winds...North 35 to 45 mph with gusts up to 65 mph.

* Impacts...Strong cross winds along the Interstate 40 corridor 
  are anticipated. High winds can blow down small outbuildings 
  and break tree limbs. Sudden wind gusts can cause drivers to 
  lose control...especially in lightweight or high profile 
  vehicles. Strong winds can cause blowing dust...reducing 
  visibility... and cause flying debris. Isolated power outages 
  may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Outdoor items such
as lawn furniture and garbage cans should be properly secured.

&&

$$
379 
WWUS74 KAMA 140014
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
614 PM CST Thu Dec 13 2018

OKZ001>003-TXZ001>013-016-017-317-140115-
/O.EXP.KAMA.HW.W.0008.000000T0000Z-181214T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Hereford, 
Canyon, and Palo Duro Canyon
614 PM CST Thu Dec 13 2018

...HIGH WIND WARNING HAS EXPIRED...

High winds reaching 40 MPH or gusts of 58 MPH are no longer
expected.

$$

TXZ014-015-018>020-140600-
/O.CON.KAMA.HW.W.0008.000000T0000Z-181214T0600Z/
Gray-Wheeler-Armstrong-Donley-Collingsworth-
Including the cities of Pampa, Shamrock, Wheeler, Claude, 
Clarendon, and Wellington
614 PM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT FOR THE SOUTHEAST TEXAS PANHANDLE...

* Timing...Through 12 AM CST tonight.

* Winds...North 35 to 45 mph with gusts up to 60 mph.

* Impacts...Strong cross winds along the Interstate 40 corridor 
  are anticipated. High winds can blow down small outbuildings 
  and break tree limbs. Sudden wind gusts can cause drivers to 
  lose control...especially in lightweight or high profile 
  vehicles. Strong winds can cause blowing dust...reducing 
  visibility... and cause flying debris. Isolated power outages 
  may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Outdoor items such
as lawn furniture and garbage cans should be properly secured.

&&

$$

Cockrell
718 
WWUS74 KAMA 140341
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
941 PM CST Thu Dec 13 2018

TXZ014-015-018>020-140445-
/O.CAN.KAMA.HW.W.0008.000000T0000Z-181214T0600Z/
Gray-Wheeler-Armstrong-Donley-Collingsworth-
Including the cities of Pampa, Shamrock, Wheeler, Claude, 
Clarendon, and Wellington
941 PM CST Thu Dec 13 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Amarillo has cancelled the High
Wind Warning.

No additional high winds are expected tonight. Breezy conditions
with gusts up to 40 MPH will continue for rest of the the evening
in the southeast Texas Panhandle, and will gradually diminish
overnight. 

$$

Cockrell

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 12, 11:38 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 12, 11:38 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1138 AM CST Wed Dec 12 2018

.AVIATION...18Z TAFs...

VFR ceilings and visibilities expected through the period at all
TAF sites. There is a small chance for some snow at DHT but odds
now look low enough to preclude any mention in the TAF. Main issue
for aviation interests will be the screaming northerly winds that
will ramp up following a frontal passage tonight. A few gusts in
the 50 to 60 knot range are not out of the question late tonight
and early Thursday, in particular at DHT.

Ferguson

&&

.PREV DISCUSSION... /Issued 403 AM CST Wed Dec 12 2018/

DISCUSSION...

Forecast highlights continue to indicate the main impacts will be
tonight/tomorrow as a surface slow slides over the forecast area.
Main impact being the strong wind speeds. There is also a small
chance for some snow, but accumulation would be minimal and on the
order of a trace...to maybe half an inch in some isolated locations.

Surface low is progged to develop over eastern Colorado today and
slide southeast over the Panhandles through the afternoon/evening
hours. This will ushering in a colder airmass and strong wind
speeds. Height rises on the back side of the low will be stout and
on the order of 10-15mb/6hr which will create a strong pressure
gradient. This will ultimately result in strong wind speeds
beginning tonight and going into Thursday afternoon before we see
any relief in the pressure gradient. Sustained wind speeds will
approach 40 mph at times with gust approaching--what will appear
like--a strong/severe thunderstorm (45-58mph) at times. A High Wind
Watch is in effect to highlight this threat. Surrounding offices
agreed to hold off on any changes to the current Watch, so look for
an update to perhaps a High Wind Warning later today, or at the very
least a Wind Advisory/combination of products. Additionally, on
the back side of the low a deformation zone will set up which
could support enough lift for snowfall. However, we are lacking
available moisture across the Panhandles with this system and its
very quick hitting. Overall RH values in the 1000-500mb layer are
not very saturated and PWAT values are only around 0.30-0.40". Not
overly impressed with snowfall potential. Saturation in the
dendritic growth zone is very brief as well. Another potential
limiting factor is the dry air advection at the surface on the
back side of the low as well. That being said, a light dusting is
not out of the question, mainly in the morning hours Wednesday
night into Thursday morning.

Otherwise, the forecast package is relatively quiet. Temperatures
rebound on Friday and continue with 50s to spotty areas of 60s
through the weekend and into next week. Inevitably we will see the
potential for fire weather concerns. Energy Release Component
(fuel/energy for fires) values are hinting at finally getting over
that 50th percentile range. Although not a direct concern at this
time, fire weather will be creeping up on us soon. Given the strong
wind speeds Thursday, any wind damage to power lines or other heat
related sources will of course be at least somewhat of a concern.
Fortunately, relative humidity values should not drop below 20
percent Thursday afternoon.

Guerrero

&&

.AMA Watches/Warnings/Advisories...
TX...High Wind Watch from late tonight through Thursday afternoon for
     the following zones: Armstrong...Carson...Collingsworth...
     Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
     Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
     Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
     Sherman...Wheeler.

OK...High Wind Watch from late tonight through Thursday afternoon for
     the following zones: Beaver...Cimarron...Texas.

&&

77/02/24
Hazardous weather outlook, Dec 12, 4:11 AM CST, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
411 AM CST Wed Dec 12 2018

OKZ001>003-TXZ001>020-317-122215-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
411 AM CST Wed Dec 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

A cold front will come through tonight and wind speeds will be
strong. Sustained wind speeds near 40 mph and gust around 60 mph
will be possible. A High Wind Watch is in effect Wednesday night
into Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

With the passage of a cold front the forecast area will experience
strong winds out of the north. Winds are expected to be around 40
mph with gust around 60 mph during much of the morning and
early afternoon hours on Thursday. A High Wind Watch is in effect
for the Panhandles from 3am Thursday morning until 3pm Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

High Wind Warnings in Texas, 2018High Wind Warnings in Oklahoma, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.